Share this:

~ question about Cyclothymia ~

Posted by @amberpep in Mental Health, Jul 3, 2012

I was diagnosed 18 years ago with clinical depression. Over the passed year or so, it changed somewhat and it's now rapid-cycling Cyclothymia. I've been doing a lot of research on Cyclothymia and it seems the chances are very high that this will ultimately become rapid cycling bi-polar. I don't know why, but that scares the bejeebers out of me. I guess the folks I've known over the years have gone off their meds. when they felt better and really gotten very bizarre.
Any input for an old lady? Thanks,

Tags: mental health

Roxie43 likes this

Posted by @roxie43, Jul 5, 2012

Hi Barb,
Bi-polar is treatable and if you are diagnosed with it take meds as prescribed. Some folks stop using their medications for all medical issues and I understand that side effects can be bothersome. However, if you have a good relationship with your provider you will be okay. I lost a dear soul who had Bi-polar and it hurt because it was senseless. I have gained so much weight since being on Remeron but it's the medication that helps me so I try to walk more because I would rather be alive than be vain.
Take good care of yourself,


Posted by @amberpep, Jul 5, 2012

Hi Roxie .... thanks so much for again writing to me .... it feels good. One of the meds. I take now adds weight, but I've been managing it. I've gained some, but am trying to get it off. But it's sure not easy to get rid of it with some of the meds., combined with just the aging process.
My P-doc. diagnosed me with Cyclothymia, and I started the additional amount of Lamictal, I am feeling a bit more stable, not so eratic. I am to increase it again Friday. He moves things up very, very, slowly because I am extremely sensitive to all medications .... anything from Tylenol to penecillin. I'd been taking 100 mg. of Lamictal for a year or more and it was working, but then it felt like it just wasen't cutting it anymore, so he added 25mg. more for a week, and this Friday I add 25mg. more.
Thanks again,

Posted by Anonymous-16aadbfc, Jul 9, 2012

Hi Barb, I also have recently been diagnosed with cyclothymia. I had never heard of it before. Like Rox I am taking Remeron and have gained 35 pounds. I was way underweight due to losing my appetite and could have gained a few pounds but not this much. My psychiatrist placed me on Topamax to help with my appetite but I can't see that it really helps. I also take 200mg Lamictal at bedtime and 50 mg in the morning. I take 400 mg of Neurontin at bedtime 200 mg at 2:00 pm and 200 around 5:00 pm. I also take Klonopin and Zyprexa. What led to all of this was my addiction to "prescribed" Xanax. I never abused it and took 1 mg at 8,12,4 and 8 as prescribed and slept all the time and ended up in the Behavorial Unit which was what was best for me at the time. I have a terrible anxiety disorder and depression. Hope any of this helps you. I know it seems like I am on a lot of meds.

Please login or become a member to post a comment.